MAUDE Adverse Event Report: COOK INC BENTSON PLUS FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON PLUS FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code: dqx.(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
A bentson plus fixed core wire guide was used during an unspecified procedure.It was reported that, the "cap came off floppy end".No other information was provided.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: additional patient and procedural information was requested; however it was unknown and unable to be provided.Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used bentson plus fixed core wire guide was returned for evaluation.Inspection of the device noted a bend at 139.0cm from proximal end.Distal weld is connected to the safety wire, but only partial connection to the coil.Portion of distal weld is protruding from the coil wire.The device history record was reviewed and noted non-conformances that could related to the reported issue; however all nonconforming product was scrapped prior to completion of the final lot.There was one other complaint reported for this lot number from the same facility.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements.Based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required at this time.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
BENTSON PLUS FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6937502
Report Number1820334-2017-03533
Device Sequence Number718994
Product Code DQX
UDI-Device Identifier00827002097353
UDI-Public(01)00827002097353(17)220724(10)8011629
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTSFBP-35-145
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/26/2017
Supplement Date Received by Manufacturer12/05/2017
Initial Report FDA Received Date10/10/2017
Supplement Report FDA Received Date12/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1